MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B

BIO-RAD MEDICAL DIAGNOSTICS GMBH ERYTYPE S ABD+REV A1,B
Catalog Number 806127100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported that a cord blood sample was typed as bloodgroup a rh(d) negative with erytype s abd+rev.A1, b on tango optimo.The sample was sent to a reference laboratory and the result came back as bloodgroup ab rh(d) negative.The customer further reported that the anti-a well in erytype s abd+rev.A1, b did not have enough red blood cells.The red blood cells are pipetted out of the patient respectively donor samples by the tango optimo, whereas the antisera like anti-a and anti-b are already dried in the ready for use erytype s abd+rev.A1, b microtest plate.The customer returned neither the supposedly defective product nor the patient sample that had caused a false negative test result.Therefore our quality control laboratory tested their retained sample of erytype s abd+rev.A1, b with different red blood cells on tango optimo.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers.From today's perspective we can say that the instrument is not validated for cord blood samples.The root cause analysis is still ongoing.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported that a cord blood sample was typed as bloodgroup a rh(d) negative with erytype s abd+rev.A1, b on tango optimo.The sample was sent to a reference laboratory and the result came back as bloodgroup ab rh(d) negative.The customer further reported that the anti-a well in erytype s abd+rev.A1, b did not have enough red blood cells.The red blood cells are pipetted out of the patient respectively donor samples by the tango optimo, whereas the antisera like anti-a and anti-b are already dried in the ready for use erytype s abd+rev.A1, b microtest plate.The customer returned neither the supposedly defective product nor the patient sample that had caused a false negative test result.Therefore our quality control laboratory tested their retained sample of erytype s abd+rev.A1, b with different red blood cells on tango optimo.All positive and negative reactions were correct.We did not observe any false negative reaction.Testing by our quality control laboratory confirmed that the allegedly defective lot of erytype s abd+rev.A1, b functions correctly.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The affected tango optimo was inspected by our field service engineers with no indication for an instrument malfunction.The instrument was confirmed to operate within specification.The tango optimo is not validated for cord blood samples.

Brand Name
ERYTYPE S ABD+REV A1,B
Common Device Name
ERYTYPE S ABD+REV A1,B
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key6459626
Report Number9610824-2017-00022
Device Sequence Number608755
Product Code KSZ
UDI-Device Identifier07611969951147
UDI-Public07611969951147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2018
Device Catalogue Number806127100
Device Lot Number8635070
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TANGO OPTIMO, # 9142400407